MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON PANOPTIX TORIC TRIFOCAL HYDROPHOBIC IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON LABORATORIES IRELAND LTD. CLAREON PANOPTIX TORIC TRIFOCAL HYDROPHOBIC IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CNWTT5
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Impairment (2138)
Date of Event 11/21/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that after a cataract extraction with intraocular lens (iol) implant procedure, the patient experienced poor postoperative results and visual acuity was not good for both uncorrected va and corrected va and it was difficult to see after surgery.The iol was explanted and exchanged in a secondary procedure for non-company lens.Additional further information requested.
 
Additional Manufacturer Narrative
The product was returned for analysis and the reported complaint could not be confirmed.Iol returned in unknown cartridge.The iol is cut in two inside the device, the optic is bent/deformed.One haptic is broken/torn and is returned adhered to the tip of the cartridge, the other haptic is attached to the optic.Solution is dried on both surfaces of the optic and haptics.Unable to perform power and resolution testing due to the condition of the returned iol.No root cause identified as the reported complaint "poor postoperative results" could not be confirmed.Unable to perform power and resolution testing due to the condition of the returned iol.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON PANOPTIX TORIC TRIFOCAL HYDROPHOBIC IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key16564528
Report Number9612169-2023-00224
Device Sequence Number5691493
Product Code MJP
UDI-Device Identifier00380652469418
UDI-Public00380652469418
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/05/2025
Device Model NumberCNWTT5
Device Catalogue NumberCNWTT5.110
Device Lot Number25267268
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/20/2023
Supplement Date Received by Manufacturer05/09/2023
Initial Report FDA Received Date03/17/2023
Supplement Report FDA Received Date06/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLAREON MONARCH IV IOL DELIVERY SYSTEM, INJECTOR.; HEALON.; MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D.; SYNERGY T225.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR
Patient SexMale